Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Indianapolis, IN

June 26, 2008Tipton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2008, 2:12 PM EDT for Tipton County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 2:12 PM EDT (18:12 UTC)
Expired
Jun 26, 2008, 3:00 PM EDT
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

County Tipton County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 261812
SVRIND
INC159-261900-
/O.NEW.KIND.SV.W.0151.080626T1812Z-080626T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIPTON...OR 12 MILES SOUTH OF KOKOMO...AND MOVING EAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIPTON BY 220 PM EDT...
  WINDFALL BY 240 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4040 8586 4039 8586 4028 8587 4023 8619
      4037 8621 4041 8587
TIME...MOT...LOC 1812Z 249DEG 16KT 4030 8611

$$

JAS
3 follow-up statements
000 
WWUS53 KIND 261833
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
233 PM EDT THU JUN 26 2008

INC159-261900-
/O.CON.KIND.SV.W.0151.000000T0000Z-080626T1900Z/
TIPTON-
233 PM EDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN TIPTON COUNTY...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TIPTON...OR 14 MILES SOUTHEAST OF KOKOMO...MOVING EAST
AT 18 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDFALL BY 250 PM EDT...

LAT...LON 4040 8586 4039 8586 4038 8586 4028 8587
      4025 8607 4025 8608 4024 8610 4038 8612
      4041 8587
TIME...MOT...LOC 1833Z 249DEG 16KT 4030 8602

$$

JAS
000 
WWUS53 KIND 261847
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT THU JUN 26 2008

INC159-261900-
/O.CON.KIND.SV.W.0151.000000T0000Z-080626T1900Z/
TIPTON-
247 PM EDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN TIPTON COUNTY...

AT 244 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WINDFALL...OR 14 MILES SOUTHEAST OF
KOKOMO...MOVING NORTHEAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN TIPTON COUNTY AT 300 PM EDT

LAT...LON 4040 8586 4039 8586 4038 8586 4037 8586
      4028 8587 4027 8597 4038 8604 4041 8587
TIME...MOT...LOC 1847Z 244DEG 18KT 4033 8594

$$

PUMA
000 
WWUS53 KIND 261858
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT THU JUN 26 2008

INC159-261907-
/O.EXP.KIND.SV.W.0151.000000T0000Z-080626T1900Z/
TIPTON-
257 PM EDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIPTON COUNTY WILL 
EXPIRE AT 300 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM HAS DECREASED 
IN INTENSITY AND IS NO LONGER AT SEVERE LIMITS. THUS THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 300 PM.


LAT...LON 4040 8586 4039 8586 4038 8586 4037 8586
      4028 8587 4027 8597 4038 8604 4041 8587
TIME...MOT...LOC 1857Z 244DEG 23KT 4036 8587

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:50 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 26, 1:50 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT THU JUN 26 2008

.DISCUSSION...EARLY THIS AFTERNOON A WEAK SURFACE TROUGH WAS STRETCH
FROM THE GRT LKS ACRS SRN WI TO NRN IL AND NRN MO. INDIANA WAS IN
THE WARM SECTOR...WITH SOUTH TO SOUTHWEST WINDS ALONG WITH DEW POINT
TEMPERATURES AROUND 70. RADAR SHOWS TSRA OVR NRN INDIANA. SURFACE
WIND FIELDS ALSO SUGGEST SOME LOWER LVL CONVERGENCE ACRS NRN INDIANA
AND THE NRN PART OF THE FA.

MAIN FORECAST CHALLENGE TDY WL BE POPS.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT
ARE HAVING DIFFICULT WITH CONVECTIVE FEEDBACK ISSUES. TIMING AND
POSITIONING OF VARIOUS CONVECTIVE COMPLEXES APPEAR HAPHAZARD AT
BEST. HOWEVER FORECAST SOUNDINGS DO SHOW AN ENVIRONMENT FAVORABLE
FOR DIURNAL CONVECTION THIS AFTERNOON AND EVENING...AS WELL AS
FRIDAY AFTERNOON. FORECAST SOUNDINGS SHOW CAPES THIS EVENING NEAR
1700 J/KG ALONG WITH FAVORABLE LIS. BEST CHCS FOR TSRA DEVELOPMENT
WL BE ACRS THE NRN PARTS OF THE FA WHERE CONVERGENCE IS
BEST...LESSER CHANCES ACRS THE SOUTHERN PARTS OF CENTRAL INDIANA. AS
FOR TEMPS TONIGHT WL LEAN TO THE WARMER SIDE OF THE MAVMOS GIVEN THE
VERY MOIST DEW POINTS ACRS THE AREA.

SCT DIURNAL TSRA ARE EXPECTED TO RETURN ON FRIDAY AFTERNOON AS
FORECAST SOUNDINGS INDICATE FAVORABLE LAPSE RATES AND INSTABILITY.
AGAIN...WITH THE WEAK FRONTAL BOUNDARY LINGERING ACRS THE NRN PART
OF THE STATE...BEST CHCS WL BE ACRS THE NRN PARTS OF THE FA. AS FOR
TEMPS WL STICK QUITE CLOSE TO THE MAVMOS FOR HIGHS AS H8 TEMPS WL BE
ON THE RISE WITH PLENTY OF SUN AND GOOD MIXING AVAILABLE.

ON FRIDAY NIGHT...A STRONGER UPPER TROUGH WILL APPROACH INDIANA FROM
THE WRN GRT LKS. ALSO A STRONGER LLJ APPEARS TO BE IMPACTING THE
STATE AHEAD OF THIS FRONT. FORECAST SOUNDINGS SHOW A SATURATED
COLUMN BY 06Z. TIME HEIGHT SECTIONS SHOW DECENT VV ALONG WITH BETTER
MID LVL MOISTURE. HENCE WL RAISE MAVMOS POPS AS PCPN APPEARS TO BE
MORE LIKELY. AS FOR TEMPS WL GO 1-2 DEGREES BELOW MAVMOS DUE TO
EXPECTED PCPN.

UPPER LOW PRESS SYS BEGINS TO DROP OUT OF THE GRT LKS ON SAT AS
UPPER FLOW BECOMES MORE CYCLONIC. GIVEN THE LAPSE RATE IN PLACE WL
NEED TO CONTINUE TO INCLUDE CHC FOR TSRA...ESPECIALLY ACRS THE NE
PARTS OF THE FORECAST AREA WHERE THE DYNAMICS APPEAR BETTER. WL
STICK CLOSE TO MAVMOS FOR SAT HIGHS. ON SAT NIGHT EXPECT DIURNAL
PCPN TO DISSIPATE...GIVING WAY TO JUST PARTLY TO MOSTLY CLOUDY
SKIES.

AS FOR THE EXTENDED...ON SUNDAY AND MONDAY HIGH PRES IS BUILDING IN
AT THE SFC BUT THE ECMWF AND GFS SUGGEST A STRONGER UPPER TROF ALOFT
PIVOTING AROUND LOW PRES OVER THE NE STATES. WITH COLD AIR ALOFT
EXPECT SCT SHRA AND ISOLATED TSRA TO DEVELOP WITH DAYTIME HEATING IN
THE NW FLOW AND WL INCLUDE CHCS FOR SOME PCPN.

STRONG HIGH PRES BUILDS IN FOR TUES THROUGH THURS...WITH LITTLE IN
THE WAY OF DYNAMICS ALOFT. BY THURSDAY...HEAT AND HUMIDITY SHUD
RETURN AS WE GET ON THE BACK SIDE OF THE HIGH...BUT WL NOT INCLUDE
PCPN CHCS JUST YET.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

SFC OBS AND INSTABILITY GRAD SUGGESTS A BOUNDARY CURRENTLY EXISTS
ACRS FAR ERN IL. MODEL DATA SUGGEST THIS BOUNDARY WL SAG SEWD ACRS
THE LOCAL AREA DURG THE COURSE OF THE AFT...GENERATING AT LEAST SCT
CONVECTION ALONG IT GIVEN THE CURRENT INSTABILITY. CONVECTIVE TEMPS
ARE CLOSE TO BEING REACHED...SO SHOULD BEGIN TO SEE DVLPMT OVR THE
NEXT HR OR SO. BEST ESTIMATES AT THIS TIME FOR CONVECTION TO
DIRECTLY IMPACT THE TERMINALS WL BE THRU ABOUT 262200 OR SO.
INSTABILITY AXIS ALREADY E OF KLAF AND CLOSE TO KHUF...SO THESE
TERMINALS MAY HV A  LWR CONVECTIVE THREAT THAN AREAS FARTHER E. SOME
LO THREAT OF CONVECTION MAY LINGER OVR THE TERMINALS BYD
262200Z...ESPECIALLY IF RESIDUAL OUTFLOW BOUNDARIES/INSTABILITY
POCKETS ARE STILL ARND. BRIEF PDS OF IFR CONDS XPCTD IN THE HEAVIER
SHWRS.

MODEL/PROFILER DATA SUGGEST A FEW SFC WND GUSTS ARND 15 KTS PSBL FM
220-250 HEADINGS THIS AFT. ANY GUSTS SHOULD DIMINISH WITH THE
PASSAGE OF SFC BOUNDARY BY EVEN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PUMA
AVIATION...JAS
Hazardous weather outlook, Jun 26, 4:40 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 AM EDT THU JUN 26 2008

INZ021-028>031-035>049-051>057-060>065-067>072-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. A FEW SEVERE
STORMS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE PRIMARY
THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING IS
ALWAYS A THREAT FROM A THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL OCCUR FRIDAY INTO SUNDAY. PRESENT
INDICATIONS ARE THAT A GREATER THREAT FOR MORE ORGANIZED SEVERE
STORMS WILL DEVELOP LATER FRIDAY AND INTO SATURDAY AS A STRONG
COLD FRONT APPROACHES AND PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION TODAY...BUT
ACTIVATION IS MORE LIKELY SOMETIME FRIDAY INTO SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:18 PM EDTSevere Thunderstorm WarningINDHoward, Tipton42 min
Jun 26, 1:35 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren40 min
Jun 26, 3:06 PM EDTSevere Thunderstorm WarningINDHoward39 min
Jun 26, 3:31 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison44 min
Jun 26, 3:52 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby53 min
Jun 26, 4:01 PM EDTSevere Thunderstorm WarningINDDelaware44 min
Jun 26, 4:11 PM EDTSevere Thunderstorm WarningINDDelaware, Henry49 min
Jun 26, 4:15 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby45 min
Jun 26, 4:18 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Shelby42 min
Jun 26, 4:34 PM EDTSevere Thunderstorm WarningINDRush, Shelby41 min
Jun 26, 4:36 PM EDTSevere Thunderstorm WarningINDRandolph27 min
Jun 26, 4:37 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush38 min
Jun 26, 4:51 PM EDTSevere Thunderstorm WarningINDRandolph39 min
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby49 min
Jun 26, 6:06 PM EDTSevere Thunderstorm WarningINDJackson, Jennings39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.